Alert archive / Washington / High Wind Warnings in 2020
High Wind Warning 4, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Jan 31, 2020, 2:08 AM PST for San Juan County, Washington. It took effect at Jan 31, 2020, 10:00 AM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2020, 2:08 AM PST (10:08 UTC)
- In effect from
- Jan 31, 2020, 10:00 AM PST
- Expired
- Feb 1, 2020, 3:12 AM PST
- In force
- 17 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 10.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 557 m²/s²
- 0-3 km storm-relative helicity
- 813 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965 WWUS76 KSEW 311008 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 208 AM PST Fri Jan 31 2020 WAZ001-503-506-507-510-516-517-311815- /O.UPG.KSEW.HW.A.0004.200131T1800Z-200201T2100Z/ /O.NEW.KSEW.HW.W.0004.200131T1800Z-200201T1500Z/ San Juan County-Western Whatcom County-Western Skagit County- Everett and Vicinity-Admiralty Inlet Area-North Coast- Central Coast- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, Burlington, Everett, Edmonds, Lynnwood, Marysville, Port Townsend, Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 208 AM PST Fri Jan 31 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST SATURDAY... * WHAT...South winds 25 to 45 mph with gusts up to 50-60 mph expected. * WHERE...San Juan County, Western Whatcom County, Western Skagit County, Everett and Vicinity, Admiralty Inlet Area, North Coast and Central Coast. * WHEN...From 10 AM this morning to 7 AM PST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds are expected to be late this afternoon through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ511-515-311815- /O.NEW.KSEW.HW.W.0004.200131T1800Z-200201T1500Z/ Hood Canal Area-Western Strait of Juan De Fuca- Including the cities of Shelton, Clallam Bay, Joyce, and Sekiu 208 AM PST Fri Jan 31 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST SATURDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 50-60 mph expected. * WHERE...Hood Canal Area and Western Strait of Juan De Fuca. * WHEN...From 10 AM this morning to 7 AM PST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds are expected to be late this afternoon through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ504-509-555-556-558-559-311815- /O.NEW.KSEW.WI.Y.0010.200131T1800Z-200201T1500Z/ Southwest Interior-Tacoma Area-East Puget Sound Lowlands- Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- Including the cities of Olympia, Lacey, Tumwater, Tacoma, Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, Woodinville, Redmond, Kirkland, Bothell, Kenmore, Newport Hills, Sahalee, Pine Lake, Seattle, Bremerton, and Silverdale 208 AM PST Fri Jan 31 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40-50 mph expected. * WHERE...Southwest Interior, Tacoma Area, East Puget Sound Lowlands, Bellevue and Vicinity, Seattle and Vicinity and Bremerton and Vicinity. * WHEN...From 10 AM this morning to 7 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected to be late this afternoon through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
676 WWUS76 KSEW 311756 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 956 AM PST Fri Jan 31 2020 WAZ507-510-010800- /O.EXT.KSEW.HW.W.0004.200131T1800Z-200201T1800Z/ Everett and Vicinity-Admiralty Inlet Area- Including the cities of Everett, Edmonds, Lynnwood, Marysville, and Port Townsend 956 AM PST Fri Jan 31 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM PST SATURDAY... * WHAT...South winds 25 to 45 mph with gusts up to 50-60 mph expected. A secondary burst of equally strong wind from the west or northwest is expected Saturday morning. * WHERE...Everett and Vicinity and Admiralty Inlet Area. * WHEN...Until 10 AM PST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ001-503-506-511-515>517-010800- /O.CON.KSEW.HW.W.0004.200131T1800Z-200201T1500Z/ San Juan County-Western Whatcom County-Western Skagit County- Hood Canal Area-Western Strait of Juan De Fuca-North Coast- Central Coast- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, Burlington, Shelton, Clallam Bay, Joyce, Sekiu, Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 956 AM PST Fri Jan 31 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...South winds 40 to 50 mph with gusts up to 65 mph expected. * WHERE...Western Strait of Juan De Fuca, San Juan County, Western Whatcom County, Hood Canal Area, North Coast, Central Coast and Western Skagit County. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds are expected to be late this afternoon through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ514-010800- /O.EXA.KSEW.WI.Y.0010.200131T1800Z-200201T1500Z/ Eastern Strait of Juan de Fuca- Including the city of Sequim 956 AM PST Fri Jan 31 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Strait of Juan de Fuca. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected to be late this afternoon through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ504-509-555-556-558-559-010800- /O.CON.KSEW.WI.Y.0010.200131T1800Z-200201T1500Z/ Southwest Interior-Tacoma Area-East Puget Sound Lowlands- Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- Including the cities of Olympia, Lacey, Tumwater, Tacoma, Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, Woodinville, Redmond, Kirkland, Bothell, Kenmore, Newport Hills, Sahalee, Pine Lake, Seattle, Bremerton, and Silverdale 956 AM PST Fri Jan 31 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Tacoma Area, Bellevue and Vicinity, East Puget Sound Lowlands, Southwest Interior, Bremerton and Vicinity and Seattle and Vicinity. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected to be late this afternoon through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
278 WWUS76 KSEW 010748 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1148 PM PST Fri Jan 31 2020 WAZ001-503-506-511-515>517-011500- /O.CON.KSEW.HW.W.0004.000000T0000Z-200201T1500Z/ San Juan County-Western Whatcom County-Western Skagit County- Hood Canal Area-Western Strait of Juan De Fuca-North Coast- Central Coast- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, Burlington, Shelton, Clallam Bay, Joyce, Sekiu, Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 1148 PM PST Fri Jan 31 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...South winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Western Strait of Juan De Fuca, San Juan County, Western Whatcom County, Hood Canal Area, North Coast, Central Coast and Western Skagit County. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ507-510-011600- /O.CON.KSEW.HW.W.0004.000000T0000Z-200201T1800Z/ Everett and Vicinity-Admiralty Inlet Area- Including the cities of Everett, Edmonds, Lynnwood, Marysville, and Port Townsend 1148 PM PST Fri Jan 31 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph tonight. A second burst of strong wind from the west or northwest is expected Saturday morning. * WHERE...Everett and Vicinity and Admiralty Inlet Area. * WHEN...Until 10 AM PST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ504-509-514-555-556-558-559-011500- /O.CON.KSEW.WI.Y.0010.000000T0000Z-200201T1500Z/ Southwest Interior-Tacoma Area-Eastern Strait of Juan de Fuca- East Puget Sound Lowlands-Bellevue and Vicinity- Seattle and Vicinity-Bremerton and Vicinity- Including the cities of Olympia, Lacey, Tumwater, Tacoma, Sequim, Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, Woodinville, Redmond, Kirkland, Bothell, Kenmore, Newport Hills, Sahalee, Pine Lake, Seattle, Bremerton, and Silverdale 1148 PM PST Fri Jan 31 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 50 mph. * WHERE...Tacoma Area, Bellevue and Vicinity, East Puget Sound Lowlands, Southwest Interior, Eastern Strait of Juan de Fuca, Bremerton and Vicinity and Seattle and Vicinity. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
868 WWUS76 KSEW 011112 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 312 AM PST Sat Feb 1 2020 WAZ001-503-506-511-515>517-011800- /O.CAN.KSEW.HW.W.0004.000000T0000Z-200201T1500Z/ /O.EXB.KSEW.WI.Y.0010.000000T0000Z-200201T1800Z/ San Juan County-Western Whatcom County-Western Skagit County- Hood Canal Area-Western Strait of Juan De Fuca-North Coast- Central Coast- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, Burlington, Shelton, Clallam Bay, Joyce, Sekiu, Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 312 AM PST Sat Feb 1 2020 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 50 mph. * WHERE...San Juan County, Western Whatcom County, Western Skagit County, Hood Canal Area, Western Strait of Juan De Fuca, North Coast and Central Coast. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL INFORMATION...This wind advisory replaces the high wind warning, which is no longer in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ507-510-011800- /O.CAN.KSEW.HW.W.0004.000000T0000Z-200201T1800Z/ /O.EXB.KSEW.WI.Y.0010.000000T0000Z-200201T1800Z/ Everett and Vicinity-Admiralty Inlet Area- Including the cities of Everett, Edmonds, Lynnwood, Marysville, and Port Townsend 312 AM PST Sat Feb 1 2020 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Everett and Vicinity and Admiralty Inlet Area. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL INFORMATION...This wind advisory replaces the high wind warning, which is no longer in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ504-509-555-556-558-559-011215- /O.CAN.KSEW.WI.Y.0010.000000T0000Z-200201T1500Z/ Southwest Interior-Tacoma Area-East Puget Sound Lowlands- Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- Including the cities of Olympia, Lacey, Tumwater, Tacoma, Covington-Sawyer-w, Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, Woodinville, Redmond, Kirkland, Bothell, Kenmore, Newport Hills, Sahalee, Pine Lake, Seattle, Bremerton, and Silverdale 312 AM PST Sat Feb 1 2020 ...WIND ADVISORY IS CANCELLED... Gusty winds will continue around the region, but should continue to gradually to ease through the morning. These winds will remain below advisory thresholds, so the advisory has been cancelled. $$ WAZ514-011800- /O.EXT.KSEW.WI.Y.0010.000000T0000Z-200201T1800Z/ Eastern Strait of Juan de Fuca- Including the city of Sequim 312 AM PST Sat Feb 1 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Eastern Strait of Juan de Fuca. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Jan 30, 9:56 PM PST, 4 hours 12 minutes earlier.
Area forecast discussion, Jan 30, 9:56 PM PST, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
956 PM PST Thu Jan 30 2020
.SYNOPSIS...Wet and windy weather into the weekend. Cooler air
mass will arrive early next week with potentially more wet weather
by middle of next week.
&&
.UPDATE...The warm front continues to slowly advance north across
the region, with widespread low clouds across the forecast area.
Breezy southerly winds continue across much of the region, with
gusts generally 25 to 35 mph reported around Kitsap, Island, San
Juan, and western Whatcom counties, with a few locally higher
gusts observed. Meanwhile, steady rain continues across many
portions of the area as the leading edge of a strong plume of
moisture continues to feed into the region. With strong southwest
flow aloft moving into the region, a very prominent rain shadow
effect is prominent in the observations. Over 1.50 inches of rain
has fallen across portions of Grays Harbor county and into the
Olympics over the last 6 hours, but only a few hundredths of an
inch have been recorded in areas to the northeast of the Olympics.
Only a few adjustments to better reflect the current trends were
required. The previous short and long term discussions follow
below. Cullen
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...Off to the races this
afternoon as rain associated with strong warm front is moving onto
the coast. This will kick off an active period through Sunday with
concerns across Western Washington as follows.
1. PRECIPITATION: Warm frontal rain will continue to overspread
the area this afternoon into the evening with widespread rain
overnight into Friday morning, heavy at times. Snow levels will
rapidly rise to above 6000-7500 feet and remain high until the
cold front arrives. Warm front will continue to push north,
reaching near the Washington/BC border by Friday afternoon. This
would keep stream of highest moisture across Vancouver Island and
southern BC by Friday afternoon into evening with a brief respite
in heavy rainfall Friday night across the local area. Model and
ensemble solutions in fairly good agreement today in the details
but subtle changes in the flow could shift this axis further south
across northern portions of the area still. Will continue to be a
nowcast type situation to follow as rain develops and pushes
north during the day Friday. Regardless of placement of heaviest
rainfall, little overall change made to the precipitation forecast
across higher elevations. Flooding potential remains with
additional details in the hydrology section below. Could see a
decent rain shadow downwind of the Olympics across the central
Sound given persistent southwesterly flow which would keep amounts
down in affected areas.
Cold front then steamrolls through Saturday morning with another
round of heavy rain across the area. Snow levels will plummet
rapidly behind front, possibly down to 500-1000 feet. Bulk of
precipitation will have ended in the lowlands by then but showers
will remain through early Monday. Cannot rule out a rain/snow mix
especially on higher hilltops with light accumulations on grassy
and elevated surfaces. Snow likely across the Cascade passes in
this period so travelers should monitor conditions.
One new fly in the ointment is the potential for a Puget
Sound Convergence Zone Saturday PM with impressive westerly push
down the Strait behind the front (this will also have big
implications on wind forecast. see section below for those
details). Latest hi-res guidance hints at the development of a
band of heavy precipitation somewhere across Snohomish or King
County. Given low snow levels, there is the potential for
accumulating snow if this band materializes. Ground temperatures
will initially be warm enough for melting but precipitation rates
in these bands tend to overcome that hurdle pretty quickly.
Definitely something to keep an eye on as details are highly
uncertain this far out.
2. WIND: Gusty southerly winds will develop Friday and increase
Friday night as a warm front stalls over the region. Initially,
the strongest winds Friday afternoon and Friday night are expected
along the coast and over the interior from Everett northward.
These areas should see 25-40 mph southerlies with gusts up to
55-60 mph. A secondary burst of wind will follow on Saturday
morning as onshore gradients increase rather abruptly behind a
cold front. A strong westerly surge of wind is expected to
develop...especially through the Strait of Juan de Fuca...mid to
late morning Saturday. This could especially impact areas along
Whidbey Island and other west facing shores in the vicinity of
Admiralty Inlet. Some models show the UIL/BLI gradient making a
quick jump to 5.5 to 6.0 millibars by 18Z Saturday. From a
historical perspective, that would be comparable to a high wind
event that occurred October 28th, 2003 that caused damage to
portions of Whidbey Island as well as nearby areas of Everett and
Mukilteo. This will bear close watching as new model data arrives.
(Assist from 27)
CEO
.LONG TERM /MONDAY THROUGH THURSDAY/...Sunday night into Monday
morning and again Monday night into Tuesday morning will be
chillier than we've seen recently with overnight lows dropping to
near freezing. Conditions dry out during the day Monday into
Tuesday morning, hooray! But the break is short-lived as the next
system drops down from the NW. Depending on arrival time, snow
levels will remain low enough for the potential for rain/snow mix
at the onset before snow levels quickly rise. Confidence in any
details remains low. Pattern remains active for the rest of the
week with the potential for additional heavy rainfall. This would
obviously have implications on the flooding situation around the
area but will continue to monitor.
CEO
&&
.AVIATION...MVFR to IFR ceilings this evening with a warm front
lifting north into Western Washington, with heavy rain also
restricting visibility at many terminals. Expect predominantly
MVFR to IFR conditions to continue through the overnight period,
though portions of Puget Sound may remain rain shadowed through
around 12z. However, expect that higher terrain will remain
obscured in clouds and rain through much of the period.Concern
for LLWS increases tonight through Fri morning as strong 40-45 kt
S/SW winds develop at 2000 ft. Gusty southerly surface winds
develop by 18z Friday and continue through Fri night for much of
the region.
KSEA...MVFR conditions this evening with rain continuing. LLWS
threat develops with strong 40 kt SW winds at 2000 ft, but weaker
surface wind through much of overnight period. Stronger surface
winds increase closer to 14-16z Fri with gusts 20-25 kt Fri
morning. Cullen
&&
.MARINE...A warm front will move into the area today, stall tonight
then lift slightly north on Friday with small craft advisory
strength winds most waters. A strong cold front will move through
the area Friday night and Saturday with a deep surface low moving
onshore between Vancouver Island and Haida Gwaii. Southerly winds
will rise to gale force for the Coastal Waters, Entrances to the
Strait, Northern Inland Waters, and Admiralty Inlet later Friday and
peak Friday night. Storm force winds are not out of the question for
parts of the Coastal Waters and the West Entrance Strait of Juan de
Fuca. A strong westerly surge is expected through the Strait
Saturday morning with possible storm force winds and solid gales on
all other waters. A weaker trough will cross the area on Sunday.
Light offshore flow will develop on Monday. 12/27
&&
.HYDROLOGY...Wet pattern will continue into the weekend as a
series of warmer and wetter systems move through the area this
afternoon into Saturday. Rivers are expected to rise with some with
some rivers reaching flood stage as early as Friday evening. Heavy
rainfall may also cause periods of minor urban flooding. The exact
placement of heaviest rainfall remains uncertain and will directly
influence the magnitude and placement of flooding. Models are
showing the heaviest rain to push north of the area for at least
some period of time Friday night. This break could reduce the height
of the river crests. Widespread minor to moderate river flooding is
most likely but major flooding cannot be ruled out and river models
are showing that. Though there is greater uncertainty about major
category flooding.
A flood watch is in effect for the area except for San Juan and
Island counties. See FFASEW for the latest. The threat of
landslides will increase again starting this evening as the rain
returns and remain high through this weekend.
JBB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch from Friday afternoon through Sunday morning for
Admiralty Inlet Area-Bellevue and Vicinity-Bremerton and
Vicinity-Cascades of Pierce and Lewis Counties-Cascades of
Snohomish and King Counties-Cascades of Whatcom and Skagit
Counties-Central Coast-East Puget Sound Lowlands-Eastern
Strait of Juan de Fuca-Everett and Vicinity-Hood Canal Area-
Lower Chehalis Valley Area-North Coast-Olympics-Seattle and
Vicinity-Southwest Interior-Tacoma Area-Western Skagit
County-Western Strait of Juan De Fuca-Western Whatcom
County.
High Wind Watch from Friday morning through Saturday afternoon
for Admiralty Inlet Area-Central Coast-Everett and Vicinity-
North Coast-San Juan County-Western Skagit County-Western
Whatcom County.
PZ...Small Craft Advisory until 4 AM PST Saturday for Grays Harbor
Bar.
Gale Watch from 6 AM PST Friday through Saturday morning for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until 6 AM PST Friday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-West Entrance U.S. Waters Strait Of
Juan De Fuca.
Gale Watch from Friday morning through late Friday night for
Admiralty Inlet-East Entrance U.S. Waters Strait Of Juan De
Fuca-Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory until 10 PM PST this evening for East
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 10 AM PST Friday for Admiralty Inlet-
Northern Inland Waters Including The San Juan Islands.
Gale Watch from 6 AM PST Friday through late Friday night for
West Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 4 PM PST Friday for Central U.S.
Waters Strait Of Juan De Fuca-Puget Sound and Hood Canal.
Gale Watch from Friday evening through Saturday afternoon for
Puget Sound and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:08 AM PST | Wind Advisory | SEW | San Juan | 32 hr |
| Jan 31, 2:42 AM PST | Gale Warning | SEW | 42 hr | |
| Jan 31, 9:02 AM PST | River Flood Warning | SEW | King | 49 hr |
| Jan 31, 3:34 PM PST | River Flood Warning | SEW | Snohomish | 34 hr |
| Jan 31, 3:35 PM PST | River Flood Warning | SEW | King | 38 hr |
| Jan 31, 3:35 PM PST | River Flood Warning | SEW | King | 61 hr |
Nearby
High Wind Warnings in Washington, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.